Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    meds causing anxiety
    avatar
    An_267848 posted:
    I'm new here and just want to share my experience(s) and hope somebody can help or at least tell me I'm not crazy. My anxiety started about 2 years ago. I have high blood pressure and at the time I was given 3 different persciptions because each failed to work AND I had side effects from each one them. Although there was 1 that did not cause side effects but it also didn't make a difference in my blood pressure. So comes #4 perscription. After about 1 month - I started to notice small things like if I went into my laundry room (in my own house) I would have a sense of dejuevue and just feel weird. I related to - well I come in this room all the time - I really have no words to what I felt. This went on for a couple of weeks usually happening in the same area of my home. One day I was standing in the living room talking to my daughter. Suddenly this overwhelming feeling came on and I told her I had to stop and I'd be back. I went to my husband and had a burst of tears and said something was wrong. I was feeling terrified and I couldn't continue my conversation (about a dress) with my daughter. I started having similar overwhelming feelings about nothing. I would be watching a t.v.commercial and BAM that feeling was on it's way. It felt (still does) like a roller coaster ride. At the top and on the way down.,starting in the pit of my stomach and seemingly climbing up to my heart. It's AWFUL. So I did what I usually do when things aren't right. Think about what I've done that I've never done before. My blood pressure meds was the answer. I went to the pharmacey and got information about side effects about that particular med. and there it was ANXIETY was one of the side effects. I then looked up the medication on the web and there it was. A week or so within this time period I was scheduled to have a hip replacement. For the operation I was told to stop all medications. I did and never went back on the high blood pressure meds that had been prescribed. Somewhere in all this mess I spoke to my doctor, explaining why I stopped taking the meds. He said impossible, there must be something else wrong with me. I had to convince him to look it up on the web, (cause I HAD seen it) reluctantly he did and THERE IT WAS. Oh was really the only response. He never tried to put me on anything else. He repeated 2 of the meds I had taken previously but the conclusion was the same . . . side effects and no difference in blood pressure This happened about 2 years ago. To this day I still have a shadow of the anxiety attacks. Not as strong but I can feel them coming up. It can happen just as I'm about to fall asleep (rarely), just thinking about what I want to eat or just minding my own business without any particular thoughts. It happened today as I was watching the Olympic Games. I have not tried any other blood pressure meds because honestly, I am afraid to. That's my story. Is it just me? Anyone have anything similar happen? I welcome all comments/help/suggestions.
     
    avatar
    Jewelz32412 responded:
    Hi, no your not crazy, although I've never taken blood pressure meds I do however take meds for anxiety and depression that the side effects are anxiety. Imagine that! The fact that you are feeling the symptoms still, is not surprising to me at all. It's kinda like opening Pandora's box, once you have a few of them, your now susceptible to having them. Hopefully they Will get fewer and fewer and farther apart until they are gone. But you are NOT CRAZY-83D-E43
     
    avatar
    editor_morgan responded:
    Hi there and thanks for posting,

    Jewelz32412 is right. You are not crazy....and you are definitely not alone. Please know that my heart goes out to you. I wish I could give you a hug through the screen.

    To learn more about the type of high blood pressure medications and how they can help you, click here .

    I know that you are afraid to try a new blood pressure med, but please keep in mind that the correct medication, which is best suited for the way your body works, will only improve your quality of life...not diminish it. My boyfriend had a very similar issue. He was placed on a blood pressure medication that caused extremely debilitating side effects. After almost a year of being on the drug, he was able to switch to a blood pressure med more suitable for him. Now, he is extremely happy and his blood pressure has never looked better! There IS hope. You just need to be informed (which it sounds like you are) and proactive with your doctors about finding treatment that works best for you.

    In the meantime, here are alternative/non-prescription treatment methods that are believed to be effective in treating hypertension.

    Once again, I'm so sorry that you've been going through this. Do you have someone that you can talk to? Have you considered consulting a mental health professional?

    We are here for you ((hugs)).


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    hangover anxiety
    I have been having the exact same problem. I used to get a mild anxiety each time I had a hangover but it was always something I could deal ... More
    Was this Helpful?
    2 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.